Introduction: We describe an unusual presentation of the well-known condition, Wernicke's encephalopathy (WE). There have only been a small number of documented cases in the literature that identify hyperthyroidism as being a causative factor for WE. It is reported that up to 80% of WE cases may in fact be missed and it is therefore possible that patients with high metabolic states may have unrecognised WE. This can result in permanent cognitive decline seen post-acute illness. Although early identification and treatment of WE can sometimes successfully reverse symptoms, mortality rates are still relatively high, as was seen in this case. Case presentation: A 68-year-old male, independent and living alone, presented to A&E with increased confusion and general decline over two months. History was almost exclusively sought from collateral family accounts. He had experienced vomiting, weight loss (15kg) and was found to be uncompliant with carbimazole treatment started one month ago for Graves Disease (fT44100, TSHo0.02). His past medical history only included asthma and hypercholesterolaemia. On examination atrial fibrillation was noted (96bpm), GCS 14/15, with normal other vitals. He had a fine bilateral upper-limb tremor but normal power in all limbs. No other systemic signs of hyperthyroidism. Results and conclusion: Carbimazole (20mg daily) was restarted, yet over the next two days his cognition failed to improve. CT head was largely normal. A working diagnosis of confusion, secondary to stroke, secondary to AF was therefore considered. MRI identified possible ischaemic changes in the midbrain and thalamic regions, therefore aspirin for ischaemic stroke was prescribed. Despite this, the patient suddenly died the next morning. Upon review of the MRI by a specialist neuro- radiologist, they noted high signal surrounding the third ventricle within the medial thalami, inferior colliculi and periaqueductal grey matter. This distribution being indicative of WE. Take-home message: WE is characterised by a depletion of thiamine reserves with malnutrition being the commonest predisposing factor. In this case we suspect he was initially poorly nourished and due to additional hyperthyroidism suffered a gross mismatch in demand and supply, conse- quently developing WE. Treatment with IV-thiamine has facilitated recovery to different degrees in the literature, ranging from slight improvement to full recovery. Hospital protocols often only recommend prophylactic IV-thiamine to those with a history of alcohol dependence. This case emphasises the need to consider prophylactic treatment in any patient presenting in states of high metabolic demand, especially those with hyperthyroidism.